Alert archive / Vermont / Wind Advisories in 2018
Wind Advisory 7, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Oct 26, 2018, 3:09 PM EDT for Addison County, Rutland County, Vermont. It took effect at Oct 27, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2018, 3:09 PM EDT (19:09 UTC)
- In effect from
- Oct 27, 2018, 8:00 AM EDT
- Expired
- Oct 27, 2018, 7:42 PM EDT
- In force
- 12 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 79 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
277 WWUS71 KBTV 261909 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 309 PM EDT Fri Oct 26 2018 VTZ011-018-019-271000- /O.NEW.KBTV.WI.Y.0007.181027T1200Z-181028T0000Z/ Western Rutland-Eastern Addison-Eastern Rutland- Including the cities of Rutland, Bristol, Ripton, East Wallingford, and Killington 309 PM EDT Fri Oct 26 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... The National Weather Service in Burlington has issued a Wind Advisory, which is in effect from 8 AM to 8 PM EDT Saturday. * LOCATIONS...Rutland County and Eastern Addison County in Vermont. * WINDS...East 25 to 35 mph with gusts up to 60 mph. * TIMING...The strongest winds will come in two phases with the first wind surge mid morning. A second wave of strong winds will move through in the afternoon hours on Saturday. * IMPACTS...The combination of brief heavy wet snow in the morning followed by strong winds will cause scattered to numerous power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Deal
4 follow-up statements
114 WWUS71 KBTV 262150 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 550 PM EDT Fri Oct 26 2018 VTZ011-018-019-271000- /O.CON.KBTV.WI.Y.0007.181027T1200Z-181028T0000Z/ Western Rutland-Eastern Addison-Eastern Rutland- Including the cities of Rutland, Bristol, Ripton, East Wallingford, and Killington 550 PM EDT Fri Oct 26 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * LOCATIONS...Rutland County and Eastern Addison County in Vermont. * WINDS...East 25 to 35 mph with gusts up to 50 mph. * TIMING...The strongest winds will come in two phases with the first wind surge mid morning. A second wave of strong winds will move through in the afternoon hours on Saturday. * IMPACTS...Damaging winds could blow down trees and power lines. Isolated to scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
845 WWUS71 KBTV 270649 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 249 AM EDT Sat Oct 27 2018 VTZ011-018-019-272000- /O.CON.KBTV.WI.Y.0007.181027T1200Z-181028T0000Z/ Western Rutland-Eastern Addison-Eastern Rutland- Including the cities of Rutland, Bristol, Ripton, East Wallingford, and Killington 249 AM EDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * LOCATIONS...Rutland County and Eastern Addison County in Vermont. * WINDS...East 25 to 35 mph with gusts up to 50 mph. * TIMING...The strongest winds will come in two phases with the first wind surge during the mid-morning hours. A second wave of strong winds will move through during the mid to late afternoon hours today. * IMPACTS...Strong winds could result in downed branches and power lines. Isolated to scattered power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BANACOS
845 WWUS71 KBTV 271845 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 245 PM EDT Sat Oct 27 2018 VTZ011-018-019-280000- /O.CON.KBTV.WI.Y.0007.000000T0000Z-181028T0000Z/ Western Rutland-Eastern Addison-Eastern Rutland- Including the cities of Rutland, Bristol, Ripton, East Wallingford, and Killington 245 PM EDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...Rutland County and Eastern Addison County in Vermont. * WINDS...East 20 to 30 mph with gusts up to 55 mph. * TIMING...The strongest winds will occur through 600 pm before abating into the evening hours. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JMG
498 WWUS71 KBTV 272342 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 742 PM EDT Sat Oct 27 2018 VTZ011-018-019-280045- /O.CAN.KBTV.WI.Y.0007.000000T0000Z-181028T0000Z/ Western Rutland-Eastern Addison-Eastern Rutland- Including the cities of Rutland, Bristol, Ripton, East Wallingford, and Killington 742 PM EDT Sat Oct 27 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Wind Advisory. Gusty winds up to 45 mph will remain possible in eastern Rutland and eastern Addison over the next hour however the threat for significant winds has come to an end. The highest chance for winds up to 45 mph will be just to the west of the spine of the Greens and east of Rt 7. $$ Deal
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 26, 1:32 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 26, 1:32 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Burlington VT 132 PM EDT Fri Oct 26 2018 .SYNOPSIS... A narrow zone of high pressure extending from Ontario southeastward into northern New York and Vermont will provide for dry and partly sunny conditions today, with continued below normal temperatures for late October. A developing low pressure system along the North Carolina coast will advance up the coast reaching the New York City vicinity by Saturday evening. This system will bring increasing clouds tonight, followed by developing precipitation from south to north during the daylight hours Saturday. A mix of rain and wet snow is expected at the onset of precipitation, before quickly changing to all rain across the region. Breezy conditions are also expected on Saturday, especially along the western slopes of the Green Mountains and across the higher elevations, where wind gusts to 40 mph are expected. A lingering upper level low will bring continued cloudy skies with periods of rain showers on Sunday. && .NEAR TERM /THROUGH SATURDAY/... As of 100 PM EDT Friday...Only minor change to the going forecast this afternoon as skies are still on the clear side through the afternoon. The overcast skies are on the way on satellite and so enjoy these clear skies while they last. Previous discussion...Minor update at sunrise to reduce orographic stratus clouds based on latest satellite trends. Relatively quiet today thru tonight, with cloud trends the main focus. A narrow sfc ridge axis extends from northern Ontario sewd into northern NY. Still seeing some northwesterly gradient winds across the region (especially in VT), but this should ease by late morning as p-gradient weakens. Likewise, GOES-16 IR imagery at 07Z shows lingering stratus in orographic upslope areas of the nrn Adirondacks and central VT (with downstream transverse lee waves evident), but also seeing drying and increased subsidence eroding the shallow cloud layer closer to the international border early this morning. Expect this trend to continue, with a period of mostly sunny conditions across the North Country for the bulk of the daylight period. Enjoy the sunshine, as additional opportunities will be limited between now and next Tuesday. Winds will general be light NW 5-10 mph. Air mass remains reasonably cool, and only expect daytime highs in the upr 30s to lower 40s in most locations, along with dry conditions (2-m dewpoints in the teens). PoPs NIL. For tonight, appears sfc ridge holds on across our region, with just a gradual increase in mid-upr level cloudiness as secondary sfc low develops near the NC coastline. Will see sfc winds develop light E-SE toward daybreak, and locally moderate in the Rutland County area with east winds 10-20 mph with developing gusts to 25mph near daybreak. Should see good radiational cooling early, but with temperatures leveling off as clouds increase especially after midnight. Stayed above MOS consensus, but overnight lows are generally in the mid-upr 20s, and locally near freezing in the immediate Champlain Valley. May see the onset of a rain/wet snow mix between 09-12Z Saturday across Rutland/Windsor counties (20-30% PoPs), but bulk of precipitation doesn't develop until after 12Z Saturday. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/... As of 257 AM EDT Friday...Main focus is on rainfall amts and potential downslope E-SE wind gusts 40-50 mph possible along the wrn slopes of the Greens for Saturday. Large region of 850-700mb WAA and isentropic ascent lifts northward into our region during the daylight hrs Saturday, in advance of deepening coastal low tracking from the Chesapeake Bay area Saturday morning, to near NYC Saturday evening. Will see precip develop quickly from south to north, with the highest PoPs (near 100%) and steadiest precipitation during the afternoon hrs. At the onset of precipitation, NAM/GFS model soundings indicate large wet-bulb cooling potential given dry antecedent Canadian air mass in place. Expect precipitation to begin as wet snow away from the Champlain Valley, and even a rain/wet snow mix in the Champlain Valley given strong diabatic cooling effects. This will be short-lived, however, with precipitation quickly changing to rain within a couple of hours of onset with strong E-SE winds aloft and strong low-level WAA winning out. That said, a quick 1-2" wet snow accumulation is possible across the spine of the Greens and the Adirondacks, and some of the ern slope communities east of the Greens such as Ludlow, VT with some upslope cooling effects. Also, look for a slushy coating of snow at lower elevations across central/ern VT 12-15Z Saturday morning. Not expecting much for winter related travel impacts, except a brief 1-2hr period at elevations closer to 1500' or so. This could include the higher points of I-89 near Brookfield 12-15Z Saturday. Otherwise, will see mainly see periods of rain...mixed with ice pellets at times for the higher summits for the afternoon and evening hrs. Total rainfall will generally range from 0.4-0.8", highest across the eastern slopes of the Greens and Adirondacks with orographic enhancement. Sensible wx conditions will be cool and raw throughout Saturday, with daytime highs only in the 38-43F range most locations. Downslope winds west of the Green Mtns will also need to be monitored, and a Wind Advisory may ultimately be needed for Rutland and eastern Addison counties. Appears 50-60kt 850mb easterly low-level jet axis translates nwd into VT sometime Saturday afternoon. Anticipate rather stable PBL conditions owing to rainfall, so question will be extent of downward mixing potential and how far west of the mtns. Currently have easterly gusts to 40 mph around Rutland proper nwd into eastern Addison County Saturday aftn, but close to the spine of the Greens there is potential for slightly stronger sfc gusts to 50 mph to materialize with possible mountain wave activity. We'll allow the next shift another look at these mesoscale details, but will include mention in the morning Hazardous Weather Outlook for now. Precipitation becomes lighter and more showery in nature Saturday night and into Sunday as deep-layer low closes off across nrn NY. Mainly expecting rain showers, but there could be some sub- freezing air near summit level in the Adirondacks, with some light icing due with freezing rain possible Saturday night. Lows Saturday night mainly in the mid-upr 30s, with Sunday's highs 42-46F. Skies will continue overcast thru the period. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... As of 304 PM EDT Thursday...The long-term forecast will continue to feature active, unsettled weather. However, there is some good news for those not quite ready for winter yet; temperatures will gradually trend upward back towards normal seasonable values for the start of November. The first part of the work week will feature continued scattered showers as we remain under broad cyclonic flow with numerous weak disturbances moving through aloft. Continuing to watch one particularly strong wave with a weak low reflected at the surface that will round the base of the trough Sunday night. There is currently good agreement from the deterministic models that this low will track to our south over the Ohio River Valley, then round northeastward up the New England Coast Monday. The low is fairly weak and at this point not looking to be particularly impactful, but a northward shift in the track could result in some more widespread precipitation Monday than currently forecasted. For now have maintained Chance (30 to 50%) PoPs Monday, mainly attributed to weaker waves moving through with moderate instability in the low- levels. Could also see some light lake-effect showers Sunday night/Monday. Monday night through Tuesday trends drier with high pressure building in. The middle through the end of next week, troughing over the central US with a ridge over the western Atlantic will allow for persistent deep southwesterly flow over the eastern US. The result of this will be a gradual warming temperature trend for the second half of the work week. Highs in the low to mid 40s Monday and Tuesday will trend towards the upper 40s/mid 50s Wednesday through Friday. However, along with the warm air advection come positive moisture advection and chances for showers each day as upper waves/surface lows lift out of the Mississippi River Valley and track through the northeastern US. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Through 18Z Saturday...VFR through 12Z as SKC trends BKN/OVC in the 21-04Z time frame with mid level cigs from 080-150 AGL gradually lowering through time. Winds mainly light and less than 10 kts through 12Z. After 12Z widespread light rains/snows push north into the region with a mix of VFR/MVFR/IFR expected depending on terminal. Winds trend east/northeasterly from 8-15 kt and occasionally gusty into the 15-25 kt range in this latter time frame. Highest gusts to 40 kt possible at KRUT where downsloping effects will be enhanced. Expect areas of moderate to occasionally severe turbulence in areas to the immediate west of the Green Mtn spine, especially the southern Greens. Outlook... Saturday Night: Mainly MVFR, with local IFR possible. Likely RA, Likely FZRA. Sunday: Mainly MVFR, with areas IFR possible. Chance RA, Likely FZRA. Sunday Night: Mainly MVFR, with local IFR possible. Chance SHRA. Monday: Mainly MVFR, with local IFR possible. Chance SHRA. Monday Night: Mainly VFR, with areas MVFR possible. Chance SHRA, Chance SHSN. Tuesday: Mainly VFR, with areas MVFR possible. Slight chance SHRA. Tuesday Night: Mainly VFR, with areas MVFR possible. Chance SHRA, Chance SHSN. Wednesday: Mainly MVFR, with areas VFR possible. Chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Banacos NEAR TERM...Banacos SHORT TERM...Banacos LONG TERM...RSD AVIATION...JMG
Hazardous weather outlook, Oct 26, 3:57 AM EDT, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 357 AM EDT Fri Oct 26 2018 VTZ009-011-018-019-270800- Western Addison-Western Rutland-Eastern Addison-Eastern Rutland- 357 AM EDT Fri Oct 26 2018 This Hazardous Weather Outlook is for central Vermont and southern Vermont. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong and gusty east-southeast winds are possible across Rutland and Addison counties on Saturday, especially during the afternoon hours. Current indications suggest winds 20 to 30 mph, with peak gusts around 40 mph immediately west of the Green Mountains. If stronger gust potential becomes evident, a Wind Advisory may be needed for the western slopes of the Green Mountains for the daylight hours on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ029>031-034-270800- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex- 357 AM EDT Fri Oct 26 2018 This Hazardous Weather Outlook is for northern New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Mixed wintry precipitation is expected across the northern Adirondacks Saturday and Saturday night. At the onset of precipitation Saturday morning, a quick coating to 2 inches of wet snow is expected, followed by a mix of mainly rain and some periods of sleet during the afternoon and evening hours. May see a transition to freezing rain during the overnight period Saturday night with light ice accretion (a tenth of an inch or less) possible. Minor travel impacts are possible due to the mixed wintry precipitation. We'll continue to monitor this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ026>028-035-087-VTZ001>008-010-012-016-017-270800- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin- Orleans-Essex-Western Chittenden-Lamoille-Caledonia-Washington- Orange-Windsor-Eastern Franklin-Eastern Chittenden- 357 AM EDT Fri Oct 26 2018 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:10 PM EDT | Winter Weather Advisory | BTV | Addison, Caledonia, Essex, Lamoille, Orange, Orleans and 2 more | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.